MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1628C124E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant device(s) are: product id: e tlw1616c82e, serial/lot #: (b)(4), ubd: 21-dec-2017, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant iis stent graft system was implanted in a patient for the endovascular treatment of a 75mm abdominal aortic aneurysm.It was reported that the patient presented emergently with pain approximately three years and three months later and ct showed an endoleak and increase in aneurysm size.After ruling out a type ii endoleak the patient was brought to the operating room where the graft was assessed.A type iii endoleak was observed from the left side from the stent graft limbs (b)(4).There was no leak on the right side.An additional stent graft limb etlw1616c156e was placed at the flow divider and extended to the flared portion of the 28mm limb on the left side.After ballooning, a final angiogram showed that the endoleak had resolved.As per the physician, the cause of the event cannot be determined.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Product analysis conclusion: the reported endoleak can be confirmed by the films provided; however the type of cause of the endoleak cannot be confirmed.Lack of returned angiography images showing the endoleak, which may have included possible endoleak interrogation, did not permit a more comprehensive analysis of the endoleak source/cause.Post-implant ct¿s showing the stent graft in-vivo configuration at the index procedure were not provided for assessment and comparison.Although a type iiib fabric endoleak cannot be ruled out, this appears most likely to have been a type iiia junctional endoleak.It is possible that the aneurysm morphology changes, such as the angulated neck and limbs and increased aneurysm expansion, may have contributed to a limb separation, resulting in a type iiia endoleak.Insufficient stent graft overlap length at implant (which could not be confirmed) may have also contributed to the limb detachment.The junctional separation occurred within the aaa sac; therefore, lack of vessel support may have also been a factor.Analysis of the films did not show any obvious stent graft issues that may have led to the reported endoleak.Additional information: it was confirmed the endoleak was type iiib, coming from the left limb distal to the gate marker.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9847370
Report Number9612164-2020-01209
Device Sequence Number19575077
Product Code MIH
UDI-Device Identifier00643169467453
UDI-Public00643169467453
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2018
Device Model NumberETLW1628C124E
Device Catalogue NumberETLW1628C124E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer03/18/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight87